I am taking a drug called Lyrica to relieve the very painful sciatica pain I currently have, which is from a back operation I had to relieve the sciatica pain.
I did a video, also, so click here if you want to see it: Watch the video.
As silly as that sounds, it is true: it seems that after scraping away some of the ligament that was putting pressure on the spinal cord root nerves coming from my spine (called Lumbar Spinal Stenosis), after a week or so (of blessed pain-free life) the body realizes there has been damage to an area and rushes to heal that area, causing inflammation, which ends up putting pressure on the same nerve roots that are supposed to be untouched by anything.
So I am taking the maximum dosage of Lyrica, which does help a lot, but it doesn’t take away all the pain. I am only pain free when I am sitting or lying down.
When taking Lyrica , you are relieved of pain but Lyrica also causes some small loss of cognitive ability when taking it. A pharmacist told me that it effects the same brain receptors as alcohol does, so it simulates being “tipsy”.
I can verify that he was correct: I have already had to make about 20+ corrections to my typing.
So, since I don’t want to end up like Nadab and Abihu (Leviticus 10), I am not even going to try to give a parashah message today. No one should come before the Lord drunk, and even though I am not really drunk, I am close enough and I respect God enough not to try to give a message in this condition.
All I will do is ask you to pray for my body to heal itself quickly so that I can stop taking Lyrica and resume a normal, pain free life.
I’ll try to be with you next week, but if I am not posting it is because of the Lyrica effect on me, so please be patient and keep your settings set to notify you when I post.
L’hitraot and Shabbat Shalom!